ADVERTISEMENT
fajarsez

Medication seems not working

My daughter is 2 years old now, 10kg of weight. His first seizure came when she was 9 months. Her first medication was Depakene, but since she got other seizures, she has been given until maximum doses of Depakene (2x5ml) also added with Keppra(125mg) but seizures still happened.

We tried other medication with tegretol (2x125mg) and Keppra(2x125mg), but my daughter's heart beats so hard and she got fever and she walked like a drunk-person. Then we stop Tegretol. Now she got Luminal(2x25mg) and Keppra(2x125 mg), but seizures still come. Also, now she had itchy neck, bad appetite and sometimes snoring while sleeping.

My questions :
- Now, my daughter had seizure more frequent.And sometimes she got seizure when awake. Previously she only got seizure while sleeping.

- Does loss of awareness, stiff body considered as seizures ? Her EEG told that she had abnormal signs. If her body got stiff, loss of awareness, we will give stesolid to her. Should we wait until her body starting to got tonic-clonic phase or stiff body and loss of awareness can be considered as seizure? Stiff body happened in a very short time 5-10 seconds.

- Is it safe to give Keppra for kids under 4 years. I read in http://bit.ly/wPFwIX, Keppra should be used at least for 4 years old child.

Comments

Re: Medication seems not working

I was given a form of depakene when a child.  It didn't work and my mom had me taken off of it.  Loss of awareness is one of the side effects of different medications.  When I had several seizures as a child during the day, my pediatric neurologist would have my mom give me valium to stop the seizures.  I was diagnosed with epilepsy at 18 months old brought on by a fever.  Doctor's sometimes don't look at the different meds prescribed to see if they have effects that work against each other.

Loss of awareness might be considered a complex partial seizure.  I have those type when I have seizures and I'm now in my 40's.  Talk with your daughter's neurologist and he can tell you the type of seizure she is having.  If he doesn't work well, maybe getting a second opinion from a different pediatric neurologist might help.I hope this helps.

 

 

Re: Medication seems not working

The stiff body and loss of awareness are seizures. They are called tonic seizures.

Different types of seizures can occur at any time, as a matter of fact they are 60 types of seizures. I am sorry that medication is not working out. It may take sometime to find the correct medication/dosage combo.

I think is best to talk to your child neurologist about the new developments. Please know that even with medication, people have seizures and it is a matter to finf out what medication will work fr your child. I am sorry for what is happening, as a mon f a child with epilepsy, it is such a helpless feeling.

Best wishes.